Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 9, 2020, 3:16 PM CDT for Grant County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 9, 2020, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
County Grant County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WWUS83 KARX 092016
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
316 PM CDT Thu Jul 9 2020
WIZ061-092115-
Grant-
316 PM CDT Thu Jul 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT COUNTY...
At 314 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garnavillo to Balltown to Menominee.
Movement was northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Platteville, Lancaster, Boscobel, Fennimore, Cuba City, Muscoda,
Hazel Green, Dickeyville, Cassville, Bloomington, Preston,
Georgetown, Beetown, Arthur, Montfort, Wauzeka, Potosi, Livingston,
Orion and Mount Ida.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9071 4269 9095 4274 9105 4283 9110
4288 9110 4291 9114 4299 9116 4300 9113
4299 9106 4303 9097 4306 9094 4308 9085
4312 9074 4317 9069 4317 9066 4321 9055
4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 2014Z 219DEG 21KT 4288 9117 4265 9088 4251 9054
$$
LeeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:47 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 9, 1:47 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 147 PM CDT Thu Jul 9 2020 .SHORT TERM...(Tonight through Friday) Issued at 147 PM CDT Thu Jul 9 2020 Currently watching MVC/frontal boundary-induced storms this afternoon, some of which will be strong to severe mainly south of I- 90. Look for these features/convection to move east of the area this evening with clearing skies from west to east after midnight. Less oppressive temperatures/dew points set for Friday as high pressure builds in from the Plains into the Upper Mississippi River Valley region. Highs look to be in the 80s with dew points in the 60s. .LONG TERM...(Saturday through Thursday) Issued at 147 PM CDT Thu Jul 9 2020 After the brief dry period Friday, expect shower and storm chances to move back in Saturday as a shortwave trough slides southeast through the forecast area. Still some model differences on just how strong said wave will be, but looks like most of the area will have at least a shot for some rain. As far as severe weather chances go, looking pretty low at this time as deep layer shear looks pretty marginal and morning clouds and convection could limit destabilization. Should the wave trend a bit later, could see a bit more destabilization and MUCAPE values getting into the 2000-3000 J/kg range, which could lead to some stronger storms. A brief period of upper level ridging will build in for Sunday and Monday and lead to dry conditions. Then expect flow aloft to become southwesterly as large scale upper level troughing will start working into the Northern Plains Monday night into Tuesday as a low pressure system moves eastward through Canada. A shortwave trough looks to round the base of said large scale trough and move through the area Monday night into Tuesday, bringing the next shower and storm chances. Another stronger wave then looks to move through Tuesday night into Wednesday bringing yet another shot of rain to the area, though still plenty of model spread on exact track. Otherwise, high temperatures look to generally be in the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1215 PM CDT Thu Jul 9 2020 Scattered storms will be ongoing this afternoon but are expected to push east this evening. Very heavy downpours/temporary severe reductions in visibility can be expected under these storms. Otherwise, expecting prevailing VFR conditions. Also plan on variable winds, gusty in any storms, becoming northwest 10kt or less toward Friday morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...CJA AVIATION...DAS
Hazardous weather outlook, Jul 9, 5:07 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 507 AM CDT Thu Jul 9 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 507 AM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected across the area today and tonight. Some of these could be strong to locally severe with heavy rain, damaging winds, and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional chances for storms are possible this weekend and again from Monday night into the middle of next week. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Rainfall reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NMB/04
In the hours before
Local storm report, Jul 9, 2:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 4 NW EITZEN 43.55N 91.52W
07/09/2020 HOUSTON MN PUBLIC
ONE TREE BRANCH DOWN. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 9, 3:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 ENE NECEDAH 44.03N 90.03W
07/09/2020 JUNEAU WI LAW ENFORCEMENT
A FEW TREES REPORTED DOWN IN NECEDAH,
GERMANTOWN, AND CLEARFIELD AREAS. TIME
ESTIMATED.
&&Local storm report, Jul 9, 3:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 ENE NECEDAH 44.04N 90.03W
07/09/2020 E0.88 INCH JUNEAU WI PUBLIC
TIME ESTIMATED.
&&Local storm report, Jul 9, 3:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG POSTVILLE 43.09N 91.57W
07/09/2020 ALLAMAKEE IA EMERGENCY MNGR
TREE AND POWERLINE DAMAGE IN POSTVILLE.
&&Local storm report, Jul 9, 3:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND DMG WAUKON 43.27N 91.48W
07/09/2020 ALLAMAKEE IA EMERGENCY MNGR
TREE AND POWERLINE DAMAGE IN THE WAUKON
AREA. TIME ESTIMATED.
&&Special weather statement, Jul 9, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
316 PM CDT Thu Jul 9 2020
WIZ061-092115-
Grant-
316 PM CDT Thu Jul 9 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT COUNTY...
At 314 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garnavillo to Balltown to Menominee.
Movement was northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Platteville, Lancaster, Boscobel, Fennimore, Cuba City, Muscoda,
Hazel Green, Dickeyville, Cassville, Bloomington, Preston,
Georgetown, Beetown, Arthur, Montfort, Wauzeka, Potosi, Livingston,
Orion and Mount Ida.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9071 4269 9095 4274 9105 4283 9110
4288 9110 4291 9114 4299 9116 4300 9113
4299 9106 4303 9097 4306 9094 4308 9085
4312 9074 4317 9069 4317 9066 4321 9055
4320 9043 4251 9042 4251 9064
TIME...MOT...LOC 2014Z 219DEG 21KT 4288 9117 4265 9088 4251 9054
LeeThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:06 AM CDT | Special Weather Statement | ARX | Buffalo | 24 min |
| Jul 9, 5:55 AM CDT | Special Weather Statement | ARX | Taylor | 35 min |
| Jul 9, 1:17 PM CDT | Special Weather Statement | ARX | Grant | 58 min |
| Jul 9, 2:29 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 61 min |
| Jul 9, 3:32 PM CDT | Special Weather Statement | ARX | La Crosse, Richland, Vernon | 28 min |
| Jul 9, 4:19 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 9, 4:28 PM CDT | Special Weather Statement | ARX | Grant | 62 min |
| Jul 9, 5:35 PM CDT | Special Weather Statement | ARX | Adams | 55 min |
| Jul 9, 11:40 AM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 50 min |
| Jul 9, 11:48 AM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 72 min |
| Jul 9, 1:18 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette | 87 min |
| Jul 9, 1:35 PM CDT | Special Weather Statement | ARX | Winneshiek | 55 min |
| Jul 9, 1:44 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 61 min |
| Jul 9, 2:07 PM CDT | Special Weather Statement | ARX | Clayton | 53 min |
| Jul 9, 11:16 AM CDT | Areal Flood Advisory | ARX | Olmsted | 3 hr |
| Jul 9, 2:57 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 40 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.